Alert archive / Florida / High Surf Advisories in 2017

High Surf Advisory 5, NWS Melbourne, FL

October 2, 2017Volusia County, Florida

NWS Melbourne, FL issued this high surf advisory at Oct 2, 2017, 3:37 AM EDT for Volusia County, Florida. It took effect at Oct 2, 2017, 5:00 AM EDT. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Oct 2, 2017, 3:37 AM EDT (07:37 UTC)
In effect from
Oct 2, 2017, 5:00 AM EDT
Expired
Oct 5, 2017, 4:00 PM EDT
In force
3 days
Issued by
NWS Melbourne, FL

County Volusia County, FL

The radar

The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 7.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2017-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2017-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
601 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

967 
WHUS42 KMLB 020737
CFWMLB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
337 AM EDT MON OCT 2 2017

...AN EXTENDED PERIOD OF ROUGH SURF, LOCALIZED BEACH EROSION, AND
DANGEROUS SWIMMING CONDITIONS IS EXPECTED THIS WEEK...

FLZ047-054-059-064-141-147-030900-
/O.NEW.KMLB.SU.Y.0005.171002T0900Z-171005T2000Z/
SOUTHERN BREVARD COUNTY-INDIAN RIVER-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-
337 AM EDT MON OCT 2 2017

...HIGH SURF ADVISORY IN EFFECT UNTIL 4 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A HIGH SURF
ADVISORY, WHICH IS IN EFFECT UNTIL 4 PM EDT THURSDAY. 

* WAVES AND SURF...SEAS WITHIN THE NEAR SHORE WATERS WILL BUILD TO
  6 TO 9 FEET TODAY AND MAINTAIN THROUGH THURSDAY. LARGE BREAKING
  WAVES AND LONG PERIOD SWELLS WILL MOVE LARGE VOLUMES OF WATER 
  ONTO THE BEACHES AND POSE HAZARDOUS CONDITIONS FOR SWIMMERS. 

* TIMING...MINOR TO LOCALLY MODERATE BEACH EROSION MAY OCCUR NEAR
  THE TIMES OF HIGH TIDE EARLY THIS MORNING AND AGAIN BETWEEN 4 PM
  THIS AFTERNOON TO 8 PM TONIGHT...AND ONCE AGAIN FROM 4 AM TO 8
  AM TUESDAY MORNING ALONG THE EAST CENTRAL FLORIDA COASTLINE.

* IMPACTS...LARGE BREAKING WAVES WILL MAKE SWIMMING INCREASINGLY 
  DIFFICULT AND DANGEROUS. NUMEROUS RIP CURRENTS WILL LIKELY 
  FORM, AND ESPECIALLY DURING THE TIMES OF THE OUTGOING TIDE. 
  POUNDING SURF CAN EASILY KNOCK YOU OFF OF YOUR FEET IF WALKING 
  IN THE SURF. ROUGH SURF MAY CAUSE ADDITIONAL EROSION, 
  ESPECIALLY IN PLACES WEAKENED BY RECENT HURRICANE IRMA AND 
  LAST SEASON'S HURRICANE MATTHEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

THERE IS A MODERATE RISK OF RIP CURRENTS. RIP CURRENTS ARE 
POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH 
OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE 
VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. HEED THE ADVICE 
OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS.

&&

$$

SEDLOCK
4 follow-up statements
191 
WHUS42 KMLB 030747
CFWMLB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
347 AM EDT TUE OCT 3 2017

...AN EXTENDED PERIOD OF ROUGH SURF, LOCALIZED BEACH EROSION, AND
DANGEROUS SWIMMING CONDITIONS IS EXPECTED THIS WEEK...

FLZ047-054-059-064-141-147-040900-
/O.CON.KMLB.SU.Y.0005.000000T0000Z-171005T2000Z/
SOUTHERN BREVARD COUNTY-INDIAN RIVER-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-
347 AM EDT TUE OCT 3 2017

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THURSDAY...

* WAVES AND SURF...SEAS WITHIN THE NEAR SHORE WATERS WILL BUILD 
  TO 6 TO 9 FEET TODAY AND MAINTAIN THROUGH THURSDAY. LARGE 
  BREAKING WAVES AND LONG PERIOD SWELLS WILL MOVE LARGE VOLUMES 
  OF WATER ONTO THE BEACHES AND POSE HAZARDOUS CONDITIONS FOR 
  SWIMMERS. 

* TIMING...MINOR TO LOCALLY MODERATE BEACH EROSION MAY OCCUR NEAR
  THE TIMES OF HIGH TIDE EARLY THIS MORNING AND AGAIN BETWEEN 5 PM
  THIS AFTERNOON TO 9 PM TONIGHT...AND ONCE AGAIN FROM 430 AM TO
  830 AM WEDNESDAY MORNING ALONG THE EAST CENTRAL FLORIDA 
  COASTLINE.
 
* IMPACTS...LARGE BREAKING WAVES WILL MAKE SWIMMING INCREASINGLY 
  DIFFICULT AND DANGEROUS. NUMEROUS RIP CURRENTS WILL LIKELY 
  FORM, AND ESPECIALLY DURING THE TIMES OF THE OUTGOING TIDE. 
  POUNDING SURF CAN EASILY KNOCK YOU OFF OF YOUR FEET IF WALKING 
  IN THE SURF. ROUGH SURF MAY CAUSE ADDITIONAL EROSION, 
  ESPECIALLY IN PLACES WEAKENED BY RECENT HURRICANE IRMA AND 
  LAST SEASON'S HURRICANE MATTHEW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

THERE IS A MODERATE RISK OF RIP CURRENTS. RIP CURRENTS ARE
POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH
OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE
VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. HEED THE ADVICE
OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS.

&&

$$

SEDLOCK
990 
WHUS42 KMLB 032242
CFWMLB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
642 PM EDT TUE OCT 3 2017

...AN EXTENDED PERIOD OF ROUGH SURF, LOCALIZED BEACH EROSION, AND
DANGEROUS SWIMMING CONDITIONS IS EXPECTED THIS WEEK...

FLZ047-054-059-064-141-147-042300-
/O.NEW.KMLB.CF.Y.0001.171003T2242Z-171005T2000Z/
/O.CON.KMLB.SU.Y.0005.000000T0000Z-171005T2000Z/
SOUTHERN BREVARD COUNTY-INDIAN RIVER-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-
642 PM EDT TUE OCT 3 2017

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 PM EDT THURSDAY...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A COASTAL
FLOOD ADVISORY, WHICH IS IN EFFECT UNTIL 4 PM EDT THURSDAY. 

* COASTAL FLOODING...AN EXTENDED PERIOD OF HIGH SURF WILL PRODUCE
  BEACH EROSION THROUGH THURSDAY AFTERNOON...ESPECIALLY DURING
  HIGH TIDE. MINOR COASTAL FLOODING IS EXPECTED AROUND THE TIMES
  OF HIGH TIDE. THIS WILL AFFECT THE BEACHES AS WELL AS THE
  MAINLAND SIDE OF THE INTRACOASTAL WATERS ALONG THE HALIFAX AND
  INDIAN RIVERS. LOW LYING AREAS INCLUDING COASTAL AND RIVERSIDE 
  ROADS MAY EXPERIENCE FLOODING. 

* WAVES AND SURF...SEAS WITHIN THE NEAR SHORE WATERS BETWEEN 6 AND
  9 FEET WILL CONTINUE THROUGH THURSDAY. LARGE BREAKING WAVES AND
  LONG PERIOD SWELLS WILL MOVE LARGE VOLUMES OF WATER ONTO THE 
  BEACHES AND POSE HAZARDOUS CONDITIONS FOR SWIMMERS. 

* TIMING...MINOR TO LOCALLY MODERATE BEACH EROSION MAY OCCUR NEAR
  THE TIMES OF HIGH TIDE THIS EVENING AND AGAIN WEDNESDAY MORNING
  AROUND 7:30 AM. HIGH TIDE WEDNESDAY EVENING WILL OCCUR BETWEEN
  7:30 AND 8:00 PM.

* IMPACTS...LARGE BREAKING WAVES WILL MAKE SWIMMING DIFFICULT AND
  DANGEROUS. NUMEROUS RIP CURRENTS WILL LIKELY FORM, ESPECIALLY 
  DURING THE TIMES OF THE OUTGOING TIDE. POUNDING SURF CAN EASILY 
  KNOCK YOU OFF OF YOUR FEET IF WALKING IN THE SURF. ROUGH SURF 
  MAY CAUSE ADDITIONAL EROSION, ESPECIALLY IN PLACES WEAKENED BY 
  RECENT HURRICANE IRMA AND LAST SEASON'S HURRICANE MATTHEW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

THERE IS A MODERATE RISK OF RIP CURRENTS. RIP CURRENTS ARE
POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH
OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE
VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. HEED THE ADVICE
OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS.

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$
242 
WHUS42 KMLB 040803
CFWMLB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
403 AM EDT WED OCT 4 2017

...AN EXTENDED PERIOD OF ROUGH SURF, LOCALIZED BEACH EROSION, AND
DANGEROUS SWIMMING CONDITIONS IS EXPECTED INTO LATE WEEK...

FLZ047-054-059-064-141-147-042030-
/O.EXT.KMLB.CF.Y.0001.000000T0000Z-171006T0800Z/
/O.CON.KMLB.SU.Y.0005.000000T0000Z-171005T2000Z/
SOUTHERN BREVARD COUNTY-INDIAN RIVER-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-
403 AM EDT WED OCT 4 2017

...COASTAL FLOOD ADVISORY NOW IN EFFECT UNTIL 4 AM EDT FRIDAY...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THURSDAY...

* COASTAL FLOODING...FULLY DEVELOPED OPEN OCEAN WAVES AROUND 12
  FEET WILL CONTINUE TO GENERATE HIGH SURF AND BEACH EROSION NEAR
  THE TIMES OF HIGH TIDE THROUGH THURSDAY AFTERNOON. MINOR 
  COASTAL FLOODING IS ALSO EXPECTED, ESPECIALLY ALONG THE 
  INTRACOASTAL WATERS, WHERE SOME RIVERSIDE ROADS HAVE BEEN 
  EXPERIENCING FLOODING. 

* WAVES AND SURF...STRONG AND GUSTY ONSHORE WINDS WILL GENERATE
  SEAS 10 TO 12 FEET IN THE OPEN ATLANTIC. THE COMBINATION OF
  THESE WIND WAVES AND A FRESH SWELL WILL PRODUCE A NEAR
  CONTINUOUS POUNDING OF BREAKING WAVES AROUND 6 FEET IN THE SURF
  ZONE.

* TIMING...MINOR TO LOCALLY MODERATE BEACH EROSION MAY OCCUR NEAR
  THE TIMES OF HIGH TIDE EARLY THIS MORNING AND AGAIN THIS EVENING.

* IMPACTS...LARGE BREAKING WAVES WILL MAKE SWIMMING DIFFICULT AND
  DANGEROUS. LIFE THREATENING RIP CURRENTS WILL ALSO OCCUR,
  ESPECIALLY NEAR LOW TIDE. POUNDING SURF CAN EASILY KNOCK YOU OFF
  OF YOUR FEET IF WALKING IN THE SURF. ROUGH SURF WILL CAUSE
  ADDITIONAL EROSION, ESPECIALLY IN PLACES WEAKENED BY LARGE WAVES
  FROM RECENT TROPICAL SYSTEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT DANGEROUS SURF WILL AFFECT 
BEACHES IN THE ADVISORY AREA, PRODUCING LOCALIZED BEACH EROSION 
AND DANGEROUS SWIMMING CONDITIONS.

LIFE THREATENING RIP CURRENTS WILL ALSO BE PRESENT. RIP CURRENTS 
ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, 
WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND 
IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. HEED THE 
ADVICE OF LIFEGUARDS, BEACH PATROL FLAGS AND SIGNS.

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND HIGH
SEAS WILL COMBINE TO GENERATE MINOR FLOODING OF LOW AREAS ALONG 
THE SHORE AND INTRACOASTAL WATERWAYS.

&&

$$
RL
502 
WHUS42 KMLB 050827
CFWMLB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
427 AM EDT THU OCT 5 2017

FLZ047-054-059-064-141-147-052030-
/O.CON.KMLB.CF.Y.0001.000000T0000Z-171006T0800Z/
/O.CON.KMLB.SU.Y.0005.000000T0000Z-171005T2000Z/
SOUTHERN BREVARD COUNTY-INDIAN RIVER-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-
427 AM EDT THU OCT 5 2017

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
FRIDAY...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* COASTAL FLOODING...HIGH SURF AND BEACH EROSION WILL OCCUR NEAR 
  THE TIMES OF HIGH TIDE TODAY. MINOR COASTAL FLOODING IS ALSO 
  EXPECTED, ESPECIALLY ALONG THE INTRACOASTAL WATERS, WHERE SOME 
  RIVERSIDE ROADS HAVE BEEN EXPERIENCING FLOODING. 

* WAVES AND SURF...SEAS 10 TO 12 FEET IN THE OPEN ATLANTIC WILL
  PRODUCE BREAKING WAVES AROUND 6 FEET IN THE SURF ZONE. 

* TIMING...MINOR TO LOCALLY MODERATE BEACH EROSION MAY OCCUR NEAR
  THE TIMES OF HIGH TIDE THIS MORNING AND AGAIN THIS EVENING. 

* IMPACTS...LARGE BREAKING WAVES WILL MAKE SWIMMING DIFFICULT AND
  DANGEROUS. LIFE THREATENING RIP CURRENTS WILL ALSO OCCUR,
  ESPECIALLY NEAR LOW TIDE THIS AFTERNOON. POUNDING SURF CAN 
  EASILY KNOCK YOU OFF OF YOUR FEET IF WALKING IN THE SURF. ROUGH 
  SURF WILL CAUSE ADDITIONAL EROSION, ESPECIALLY IN PLACES 
  WEAKENED BY LARGE WAVES FROM RECENT TROPICAL SYSTEMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT DANGEROUS SURF WILL AFFECT
BEACHES IN THE ADVISORY AREA, PRODUCING LOCALIZED BEACH EROSION
AND DANGEROUS SWIMMING CONDITIONS.

LIFE THREATENING RIP CURRENTS WILL ALSO BE PRESENT. RIP CURRENTS
ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE,
WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND
IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. HEED THE
ADVICE OF LIFEGUARDS, BEACH PATROL FLAGS AND SIGNS.

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND HIGH
SEAS WILL COMBINE TO GENERATE MINOR FLOODING OF LOW AREAS ALONG
THE SHORE AND INTRACOASTAL WATERWAYS.

&&

$$

LASCODY

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this high surf advisory went out at Oct 1, 9:37 PM EDT, 6 hours earlier.

Area forecast discussion, Oct 1, 9:37 PM EDT, 6 hours before
Area Forecast Discussion
National Weather Service Melbourne FL
937 PM EDT Sun Oct 1 2017

.UPDATE...

...Flooding Impacts Expected to Continue across Brevard County
Overnight...

Convergent shower bands that brought extremely heavy rainfall to
areas from Floridana Beach and Melbourne Beach to Palm Bay and
West Melbourne has shifted northward gradually into late evening
bringing heavy rainfall to central Brevard. A mesonet observation
site in Floridana Beach has reported 10.68 inches of rain since
midnight and still raining. Another mesonet site in Palm Bay has
seen 9.13 inches since midnight with a West Melbourne site
reporting 7.57 inches today. Flash Flood Warning has been reissued
and covers portions of central and southern Brevard counties
through 1130 pm. HRRR suggest strongest convection will shift
south overnight while other guidance suggests Brevard and Indian
River may remain the focus for Atlantic showers bands through the
overnight hours. Radar trends show another primary rain band from
the Cape eastward developing across the Atlantic that should
eventually shift gradually south overnight but will continue
threat for locally heavy flooding rainfall across central/srn
Brevard counties to Indian River county later tonight. Have made
adjustments upward to POPs/QPF in areas that will be focus for
additional onshore moving showers through the night. Flood Warnings
will likely be extended for portions of Brevard county into the
overnight hours.

&&

.AVIATION...
Heavy showers moving onshore from the Atlantic will continue
overnight with highest concentration of showers/isolated storms
from KTIX-KVRB corridor into late tonight. MVFR CIGs and IFR VSBYs
associated with convection. Additional showers will affect KDAB
vcnty and KFPR-KSUA with activity diminishing as it moves inland
toward KSFB-KMCO terminals. Some gradually drying across north FL
into the afternoon should shift most shower chances south of
KISM-KTIX line by afternoon.

&&

.MARINE...
Easterly winds increasing to around 20 knots will allow seas to
build to 5-7 ft nearshore and up to 6-8 ft well offshore late
tonight. No significant changes expected with late evening marine
update. Small Craft will be in effect for all waters past 10 pm.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  84  76  84 /  70  30  30  30
MCO  73  86  72  88 /  50  40  30  40
MLB  77  84  79  85 /  90  50  40  50
VRB  78  84  79  83 /  60  60  40  50
LEE  73  85  71  88 /  40  30  20  30
SFB  73  86  72  86 /  50  30  30  40
ORL  73  86  73  88 /  50  30  30  40
FPR  79  84  80  83 /  60  60  40  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 4 PM EDT Thursday for Flagler Beach
     to Volusia-Brevard County Line 0-20 nm-Flagler Beach to
     Volusia-Brevard County Line 20-60 nm-Volusia-Brevard County
     Line to Sebastian Inlet 20-60 nm.

     Small Craft Advisory until 4 PM EDT Thursday for Sebastian Inlet
     to Jupiter Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet
     20-60 nm-Volusia-Brevard County Line to Sebastian Inlet 0-
     20 nm.

&&

Volkmer/Weitlich/Smith
Hazardous weather outlook, Oct 1, 10:55 PM EDT, 4 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1055 PM EDT Sun Oct 1 2017

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-021000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
1055 PM EDT Sun Oct 1 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.THUNDERSTORM IMPACT...
Strengthening onshore flow will allow Atlantic showers and
isolated lightning storms to move onshore overnight. Storms will
produce some cloud to ground lightning strikes, but locally heavy
rainfall will be the main hazard producing areas of flooding.

.FLOOD IMPACT...
Bands of showers with heavy rainfall will continue to move onshore
from the Atlantic through the night. Very heavy rainfall amounts
will focus across the southeast Volusia county, Brevard county and
Indian River counties through the late night hours. Additional
areas of flooding are likely with water across roadways and
potentially into some low lying homes and houses near poor
drainage areas. Do not drive into flooded roadways at night.

.WIND AND SEA IMPACT...
Easterly winds up to 20 to 25 knots will build seas to 6 to 9 feet
nearshore and up to 10 to 12 feet offshore late tonight. Small
craft advisories remain in effect.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
The strong ridge of high pressure will produce several more days
of breezy to windy onshore flow. Gusty, onshore moving showers and
squalls are are likely into at least Thursday, especially along
the coast. As seas and surf build through next week, conditions
for boaters and beachgoers will become increasingly dangerous.
Numerous strong rip currents are also likely, and additional
erosion of the already weakened beaches and the dune line may
occur around the times of high tides.

High rain chances will lead to localized flooding or aggravation
of ponding or standing water, especially in poor drainage and low
lying areas, water retention areas, and near larger river basins
such as the St Johns River, which is forecast to only decrease at
a very slow rate.

.SPOTTER INFORMATION STATEMENT...
Spotters should report flooding to the National Weather Service in
Melbourne, law enforcement or local emergency management.

Volkmer

In the hours before

Local storm report, Oct 1, 9:48 PM EDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
948 PM EDT SUN OCT 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 PM     HEAVY RAIN       4 E CAMP HOLLY FISH CAM 28.09N 80.69W
10/01/2017  M6.07 INCH       BREVARD            FL   MESONET

            WEATHER UNDERGROUND SITE REPORTS DAILY RAINFALL
            ACCUMULATION OF 7.64 IN THROUGH 10PM EDT

0947 PM     HEAVY RAIN       5 S INDIALANTIC         28.02N 80.58W
10/01/2017  M4.49 INCH       BREVARD            FL   MESONET

            WEATHER UNDERGROUND SITE REPORTS DAILY RAINFALL
            ACCUMULATION OF 9.19 IN THROUGH 10PM EDT

0948 PM     HEAVY RAIN       5 N BAREFOOT BAY        27.96N 80.51W
10/01/2017  M5.02 INCH       BREVARD            FL   MESONET

            WEATHER UNDERGROUND SITE REPORTS DAILY RAINFALL
            ACCUMULATION OF 8.45 IN THROUGH 10PM EDT

&&

JRS
Local storm report, Oct 1, 9:52 PM EDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
952 PM EDT SUN OCT 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0951 PM     FLOOD            2 SSE PATRICK AIR FORCE 28.21N 80.60W
10/01/2017                   BREVARD            FL   MESONET

            WEATHER UNDERGROUND SITE REPORTS DAILY RAINFALL
            ACCUMULATION OF 8.76 IN THROUGH 10PM EDT

&&

JRS
Local storm report, Oct 1, 9:57 PM EDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
957 PM EDT SUN OCT 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 PM     HEAVY RAIN       4 E CAMP HOLLY FISH CAM 28.09N 80.69W
10/01/2017  M7.64 INCH       BREVARD            FL   MESONET

            WEATHER UNDERGROUND SITE REPORTS DAILY RAINFALL
            ACCUMULATION OF 7.64 IN THROUGH 10PM EDT

0947 PM     HEAVY RAIN       5 S INDIALANTIC         28.02N 80.58W
10/01/2017  M9.19 INCH       BREVARD            FL   MESONET

            WEATHER UNDERGROUND SITE REPORTS DAILY RAINFALL
            ACCUMULATION OF 9.19 IN THROUGH 10PM EDT

0948 PM     HEAVY RAIN       5 N BAREFOOT BAY        27.96N 80.51W
10/01/2017  M8.45 INCH       BREVARD            FL   MESONET

            WEATHER UNDERGROUND SITE REPORTS DAILY RAINFALL
            ACCUMULATION OF 8.45 IN THROUGH 10PM EDT

0951 PM     HEAVY RAIN       2 SSE PATRICK AIR FORCE 28.21N 80.60W
10/01/2017  M8.76 INCH       BREVARD            FL   MESONET

            WEATHER UNDERGROUND SITE REPORTS DAILY RAINFALL
            ACCUMULATION OF 8.76 IN THROUGH 10PM EDT

0955 PM     HEAVY RAIN       4 NNE BAREFOOT BAY      27.93N 80.49W
10/01/2017  M10.76 INCH      BREVARD            FL   MESONET

            WEATHER UNDERGROUND SITE REPORTS DAILY PRECIP
            ACCUMULATION OF 10.76 INCHES THROUGH 10PM EDT

&&

JRS
Local storm report, Oct 1, 10:00 PM EDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1000 PM EDT SUN OCT 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0959 PM     HEAVY RAIN       2 NW CAPE CANAVERAL     28.41N 80.63W
10/01/2017  M8.53 INCH       BREVARD            FL   MESONET

            WEATHER UNDERGROUND SITE REPORTS DAILY RAINFALL
            ACCUMULATION OF 8.53 IN THROUGH 10PM EDT

&&

JRS
Local storm report, Oct 1, 10:01 PM EDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1001 PM EDT SUN OCT 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HEAVY RAIN       3 ENE COCOA             28.39N 80.70W
10/01/2017  M7.57 INCH       BREVARD            FL   MESONET

            WEATHER UNDERGROUND SITE REPORTS DAILY RAINFALL
            ACCUMULATION OF 7.57 IN THROUGH 10PM EDT

&&

JRS
Local storm report, Oct 1, 10:15 PM EDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1015 PM EDT SUN OCT 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1011 PM     HEAVY RAIN       5 WNW PATRICK AIR FORCE 28.27N 80.69W
10/01/2017  M7.02 INCH       BREVARD            FL   MESONET

            WEATHER UNDERGROUND SITE REPORTS DAILY RAINFALL
            ACCUMULATION OF 7.02IN THROUGH 10PM EDT

1013 PM     HEAVY RAIN       5 NNW MELBOURNE         28.18N 80.68W
10/01/2017  M7.29 INCH       BREVARD            FL   MESONET

            WEATHER UNDERGROUND SITE REPORTS DAILY RAINFALL
            ACCUMULATION OF 7.29IN THROUGH 10PM EDT

1014 PM     HEAVY RAIN       6 NE CAMP HOLLY FISH CA 28.15N 80.70W
10/01/2017  M6.98 INCH       BREVARD            FL   MESONET

            WEATHER UNDERGROUND SITE REPORTS DAILY RAINFALL
            ACCUMULATION OF 6.98 IN THROUGH 10PM EDT

&&

JRS

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 8:33 PM EDTFlash Flood WarningMLBBrevard3 hr
Oct 1, 8:51 PM EDTTornado WarningMLBBrevard11 min
Oct 1, 11:30 PM EDTFlash Flood WarningMLBBrevard3 hr

Nearby

High Surf Advisories in Florida, 2017Every high surf advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.